Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year

IMPACT FACTOR 2016: 0.783
5-year IMPACT FACTOR: 0.792

CiteScore 2016: 0.80

SCImago Journal Rank (SJR) 2016: 0.589
Source Normalized Impact per Paper (SNIP) 2016: 1.125

Mathematical Citation Quotient (MCQ) 2015: 0.43

See all formats and pricing
More options …
Volume 17, Issue 9 (Jan 2009)


Complexity analysis of the iteratively regularized Gauss–Newton method with inner CG-iteration

S. Langer
  • German Aerospace Center, Member of the Helmholtz Association, Institute of Aerodynamics and Flow Technology, Lilienthalplatz 7, 38108 Braunschweig, Germany. Email:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2010-01-26 | DOI: https://doi.org/10.1515/JIIP.2009.051


In this paper we investigate the numerical complexity to solve nonlinear ill-posed problems when the operator equations F(x) = yδ are solved by the iteratively regularized Gauss–Newton method (IRGNM) with inner CG-iteration. Additionally we consider a preconditioned version of the IRGNM and compare the complexity of the standard IRGNM and its preconditioned version. In the case of exponentially ill-posed problems we show the superiority of the preconditioned IRGNM, that is we prove that the preconditioning techniques presented in this paper yield a significant reduction of the total complexity.

Key words.: Nonlinear inverse problems; regularized Newton methods; CG-method; complexity analysis

About the article

Received: 2009-04-07

Published Online: 2010-01-26

Published in Print: 2009-12-01

Citation Information: Journal of Inverse and Ill-posed Problems, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/JIIP.2009.051.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Alexandra Smirnova
Inverse Problems, 2012, Volume 28, Number 8, Page 085005
Alexandra Smirnova and Necibe Tuncer
Nonlinear Analysis: Theory, Methods & Applications, 2011, Volume 74, Number 17, Page 5987

Comments (0)

Please log in or register to comment.
Log in